Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 11, 2014, 12:26 PM CDT for 4 counties in Iowa. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 12:26 PM CDT (17:26 UTC)
- Expired
- May 11, 2014, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:51 PM CDT | FLASH FLOOD | 4 Wsw Osceola Airport, IA | HIGHWAY 69 SOUTH OF OSCEOLA CLOSED WITH WATER OVER THE ROAD FROM WHITE BREAST CREEK. |
| May 11, 1:03 PM CDT | HEAVY RAIN 1.85 | N Osceola Airport, IA | RAINFALL TOTAL OVER PAST 90 MINUTES |
| May 11, 1:03 PM CDT | HEAVY RAIN 2.3 | 2 Sw Murray, IA | TRAINED SPOTTER MEASURED 2.3 INCHES OF RAIN. |
| May 11, 1:33 PM CDT | HEAVY RAIN 2.1 | Woodburn, IA | MEASURED 2.1 INCHES OF RAIN IN ABOUT 90 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WGUS53 KDMX 111726
FFWDMX
IAC039-053-159-175-112030-
/O.NEW.KDMX.FF.W.0001.140511T1726Z-140511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1226 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 330 PM CDT
* AT 1225 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR OSCEOLA SOUTHWEST TO BEACONSFIELD. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OSCEOLA...LAKESIDE CASINO...SUN VALLEY LAKE...MURRAY...GRAND
RIVER...VAN WERT...WOODBURN...WELDON...THAYER...ELLSTON...
BEACONSFIELD AND MURRAY ROADSIDE REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4104 9407 4116 9361 4116 9356 4090 9356
4071 9419
$$
COGIL3 follow-up statements
002
WGUS73 KDMX 111830
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
130 PM CDT SUN MAY 11 2014
IAC039-053-159-175-112030-
/O.CON.KDMX.FF.W.0001.000000T0000Z-140511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-CLARKE IA-UNION IA-DECATUR IA-
130 PM CDT SUN MAY 11 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN RINGGOLD...CLARKE...SOUTHEASTERN UNION AND NORTHWESTERN
DECATUR COUNTIES...
AT 1251 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING DUE
TO HEAVY RAIN NEAR OSCEOLA. THE HIGHWAY 69 BRIDGE ABOUT 1 MILE
SOUTH OF OSCEOLA HAS BEEN CLOSED DUE TO WATER OVER THE ROAD FROM
WHITE BREAST CREEK. OTHER AREAS SOUTH AND WEST OF OSCEOLA HAVE
RADAR ESTIMATES OF OVER 4 INCHES OF RAIN AND FLASH FLOODING IS
LIKELY ONGOING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OSCEOLA...LAKESIDE CASINO...SUN VALLEY LAKE...MURRAY...GRAND RIVER...
VAN WERT...WOODBURN...WELDON...THAYER...ELLSTON...BEACONSFIELD AND
MURRAY ROADSIDE REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4104 9407 4116 9361 4116 9356 4090 9356
4071 9419
$$
COGIL551
WGUS73 KDMX 111952
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT SUN MAY 11 2014
IAC039-053-159-175-112030-
/O.CON.KDMX.FF.W.0001.000000T0000Z-140511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-CLARKE IA-UNION IA-DECATUR IA-
252 PM CDT SUN MAY 11 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN RINGGOLD...CLARKE...SOUTHEASTERN UNION AND NORTHWESTERN
DECATUR COUNTIES...
AT 245 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING SOUTH
OF OSCEOLA NEAR WHITE BREAST CREEK. RAIN GAGE REPORTS FROM
LOCATIONS AROUND CLARKE COUNTY HAVE INDICATED FROM 2 TO 3 INCHES OF
RAIN WITH RADAR ESTIMATING OVER 4 INCHES OF RAIN IN NORTHEAST
RINGGOLD INTO FAR SOUTHWEST CLARKE COUNTY. ADDITIONAL RAINFALL IS
NOT EXPECTED IN THE NEXT FEW HOURS...HOWEVER FLASH FLOODING MAY
PERSIST FOR SOME TIME.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OSCEOLA...LAKESIDE CASINO...SUN VALLEY LAKE...MURRAY...GRAND
RIVER...VAN WERT...WOODBURN...WELDON...THAYER...ELLSTON...
BEACONSFIELD AND MURRAY ROADSIDE REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4104 9407 4116 9361 4116 9356 4090 9356
4071 9419
$$
COGIL065
WGUS73 KDMX 112030
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT SUN MAY 11 2014
IAC039-053-159-175-112040-
/O.EXP.KDMX.FF.W.0001.000000T0000Z-140511T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-CLARKE IA-UNION IA-DECATUR IA-
330 PM CDT SUN MAY 11 2014
...THE FLASH FLOOD WARNING FOR NORTHEASTERN RINGGOLD...CLARKE...
SOUTHEASTERN UNION AND NORTHWESTERN DECATUR COUNTIES HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4104 9407 4116 9361 4116 9356 4090 9356
4071 9419
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 11, 6:09 AM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 11, 6:09 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 609 AM CDT SUN MAY 11 2014 .SHORT TERM /TODAY/... ISSUED AT 407 AM CDT SUN MAY 11 2014 WARM FRONT WILL LIFT NORTH INTO IOWA TODAY. DEEP MOISTURE TRANSPORT IS UNDERWAY AND IS EVIDENT ON THE 88D REFLECTIVITY PRODUCTS THIS MORNING. MODELS ARE IN REASONABLE AGREEMENT ON TWO SETS OF CONVECTION TODAY. THE FIRST KS EXPECTED TO DEVELOP TO THE SOUTHWEST AND PUSH ACROSS THE SOUTH CLOSE TO THE WARM FRONT. THIS FITS WELL WITH THE THETAE ADVECTION SHOWN IN THE MODELS. NEXT ROUND WILL BE DEPENDENT ON WHAT HAPPENS WITH THE FIRST. THE MORE CLEARING WE GET BEHIND THE FIRST SET THE MORE INSTABILITY WILL BE AVAILABLE. NEXT ROUND WILL BE CLOSER TO THE COLD FRONT AND LATE IN THE FIRST PERIOD. MOST WILL BE IN THE TONIGHT PERIOD. IN ADDITION TO SEVERE WEATHER...DEEPER MOISTURE AND THE POTENTIAL FOR TRAINING ECHOS WILL GIVE THE POSSIBILITY OF HEAVY RAINFALL AND LOCAL FLOODING. TEMPS TODAY WILL BE TRICKY AND VERY DEPENDENT ON MORNING CONVECTION WENT WITH THE IDEA OF ENOUGH CLEARING IN THE AFTERNOON TO ALLOW READINGS TO REACH 80 OR ABOVE OVER THE SOUTH. .LONG TERM /TONIGHT THROUGH SATURDAY/... ISSUED AT 407 AM CDT SUN MAY 11 2014 ONGOING SEVERE WEATHER AND HEAVY RAIN EVENT WAS THE PRIMARY FOCUS TONIGHT INTO MONDAY...THEN WITH THE FALL LIKE TEMPERATURES THROUGH THE REMAINDER OF THE EXTENDED PERIOD. STRONG AREA OF LOW PRESSURE AT THE SURFACE WILL DEVELOP OVER THE TX/OK PANHANDLES WITH THE INVERTED SURFACE TROUGH EXTENDING NORTHEAST INTO IOWA AND SOUTHERN MINNESOTA THIS EVENING. A DEEP 500MB TROUGH DIGS SOUTH INTO THE FOUR CORNERS REGION BY 00Z MONDAY AND THIS TROUGH LOOKS TO SLOWLY PROPAGATE EAST AND CLEAR THE STATE BY LATE MONDAY NIGHT...PLACING THE FORECAST AREA IN MUCH COLDER TEMPERATURES THROUGH THE REST OF THE WEEK. TONIGHT INTO MONDAY...BY AROUND 03Z MONDAY...THE WARM FRONT LOOKS TO BE LAID UP IN THE VICINITY OF THE I-80 TO HIGHWAY 20 CORRIDOR WITH THE MAIN BULGE AS FAR NORTH AS AMES OR FORT DODGE AREA. THERE IS TREMENDOUS INSTABILITY AVAILABLE ALONG AND SOUTH OF THIS BOUNDARY AS MUCAPE VALUES RANGE FROM 2000-4000 J/KG...WITH MUCH OF THIS INSTABILITY IN THE 0-1KM OR 0-3KM RANGE...VERY IMPRESSIVE TO SAY THE LEAST. THE 0-1KM AND 0-3KM BULK SHEAR ARE IN 30 TO 45 KNOT RANGE AND HODOGRAPHS (DSM/OTM/RDD) CONTINUE TO SHOW THE SICKLE SHAPE FEATURE INDICATING THE DEEP LAYER SHEAR PRESENT FOR LONG LIVED SUPERCELLS. STORMS LOOK TO TRACK FROM SW TO NE...IF AND WHEN ANY STORMS GET ROOTED WITH THE BOUNDARY WILL ONLY AID IN THE LOW LEVEL SHEAR AND HELICITY...ONLY INCREASING THE TORNADIC DEVELOPMENT POTENTIAL. HENCE...AGREE WITH SPC 10 PERCENT HATCHED AREA FOR TORNADIC RISK THROUGH TONIGHT. PLUS WITH THE SUSTAINABILITY OF THE UPDRAFTS...LARGE HAIL IS HIGHLY LIKELY AND EXPECTING SEVERE STORMS TO PERSIST WELL INTO THE LATE EVENING HOURS. KEPT SEVERE WORDING MENTION IN FORECAST THROUGH 05Z MONDAY. OTHER ISSUE...HEAVY RAIN. STRONG AND DEEP MOISTURE TRANSPORT CONTINUES TONIGHT INTO TOMORROW BEFORE THE MAIN COLD FRONT AND AFOREMENTIONED UPPER LEVEL TROUGH PUSH ACROSS THE STATE BY THE LATE AFTERNOON. WARM LAYER CLOUD DEPTHS ARE IN THE 12KFT TO 13KFT RANGE AND PRECIPITABLE WATER VALUES REMAIN AROUND 1.50" THROUGH MONDAY MORNING. SHOULD SEE SOME EFFICIENT HEAVY RAIN PRODUCERS LATE TONIGHT THROUGH THE MORNING HOURS AS THE LLJ CONTINUES TO PUMP MOISTURE INTO THE STATE KEEP CONVECTION GOING. PRECIP CHANCES DECREASES THROUGH THE AFTERNOON MONDAY WITH THE FRONT/TROUGH MOVING ACROSS THE STATE. STILL SOME SHOWER ACTIVITY POSSIBLE WITHIN THE CAA MONDAY NIGHT INTO EARLY TUESDAY MORNING. TUESDAY THROUGH SATURDAY...COLD PERIOD WILL PERSIST THROUGH THE EARLY PART OF THE WEEKEND AS A COUPLE OF REINFORCING SHOTS OF COLD AIR FILTERS INTO THE REGION. THE COLDEST NIGHT LOOKS TO BE THURSDAY NIGHT INTO FRIDAY...AND MAY SEE SOME AREAS OF FROST AND POSSIBLY A LATE SEASON FREEZE ACROSS NORTHERN IOWA BY FRIDAY MORNING AS THE SURFACE HIGH BUILDS INTO MINNESOTA. && .AVIATION...11/12Z ISSUED AT 604 AM CDT SUN MAY 11 2014 DIFFICULT TIMING WITH THE THUNDERSTORMS TODAY. IT LOOKS LIKE TWO ROUNDS BASICALLY. THE FIRST IS WITH THE WAA WING ASSOCIATED WITH THE WARM FRONT LIFTING NORTH INTO THE STATE. MOSTLY OF THIS WILL BE OVER WITH ACROSS THE SRN TAFS AND BY MID TO LATE AFTERNOON OVER THE NORTHERN TAF SITES. SHOULD BE A 3 TO 6 HOUR LENGTH OF TIME AT EACH SITE. NEXT ROUND WILL BEGIN OVER WESTERN IA LATER TODAY AND AFFECT THE TAF SITES FOR A FEW HOUR PERIOD AS IT MOVES THROUGH FROM 02A IN THE KFOD AREA...TOP AFTER 08Z IN KOTM. VFR MUCH OF THE TAF PERIOD...MVFR IN CIG AND FOG LAT TONIGHT ACROSS THE STATE. OUTLOOK...COLD FRONT WILL MAKE SLOW PROGRESS ACROSS THE STATE MONDAY IN TO TUE. SHOWER AND THUNDERSTORMS WILL BE WIDESPREAD AS WELL AS MVFR CIGS. IMPROVING CONDITIONS TUE INTO WED AS HIGH PRESSURE BUILDS INTO THE STATE. && .HYDROLOGY... ISSUED AT 407 AM CDT SUN MAY 11 2014 RAINFALL RATES TONIGHT INTO MONDAY MORNING HAVE THE POTENTIAL TO EXCEED 2 TO 3 INCHES PER HOUR AT TIMES. CONCERNED ABOUT FLASH FLOODING AND MAY NEED TO CONSIDER A FLASH FLOOD WATCH TONIGHT THROUGH MONDAY MORNING...BUT HELD OFF DUE TO THE SEVERE WEATHER POTENTIAL. MAIN AREAS AFFECTED WILL BE URBAN AREAS...SMALL CREEKS/STREAMS RUNNING BANK FULL OR HIGHER THROUGH MONDAY MORNING DUE TO THE RAPID RAINFALL RATES. MOST OF THE MAIN STEAM RIVERS CAN HANDLE SOME WATER ATTM...AND ANY RESPONSE LOOKS TO BE LATER THIS WEEK. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MS MAY 14 LONG TERM...PODRAZIK AVIATION...MS MAY 14 HYDROLOGY...PODRAZIK
Hazardous weather outlook, May 11, 8:51 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 851 AM CDT SUN MAY 11 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 851 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AFFECT MUCH OF THE AREA INTO THE EARLY AFTERNOON TODAY. SOME OF THESE STORMS MAY BE SEVERE ACROSS SOUTHERN IOWA WITH LARGE HAIL THE MAIN THREAT. A SIGNIFICANT AND VERY DANGEROUS SEVERE WEATHER OUTBREAK IS LIKELY LATE THIS AFTERNOON INTO EARLY TONIGHT. AS ADDITIONAL THUNDERSTORMS DEVELOP DURING THIS TIME THERE IS A SUBSTANTIAL THREAT OF STRONG AND LONG TRACK TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. THESE THREATS WILL BE HIGHEST SOUTH OF HIGHWAY 20 AND WEST OF HIGHWAY 63. THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE THROUGH TONIGHT...WITH A FEW TORNADOES REMAINING POSSIBLE EVEN DURING THE EARLY MORNING HOURS. HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS TODAY AND TONIGHT LEADING TO LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING...MAINLY EAST OF INTERSTATE 35. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT...AND POSSIBLY AGAIN ON MONDAY AFTERNOON AND EVENING. AN EMERGENCY MANAGEMENT WEBINAR HAS BEEN SCHEDULED FOR 1 PM SUNDAY. LEE
In the hours before
Special weather statement, May 11, 10:14 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT SUN MAY 11 2014
IAZ070>073-081>083-092>094-111615-
TAYLOR IA-CASS IA-MADISON IA-WARREN IA-DECATUR IA-UNION IA-ADAIR IA-
RINGGOLD IA-CLARKE IA-ADAMS IA-
1014 AM CDT SUN MAY 11 2014
...STRONG THUNDERSTORMS TO MOVE ACROSS SOUTHERN IOWA THIS MORNING...
AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE ICARIA TO 6 MILES
SOUTH OF LENOX TO 7 MILES NORTHWEST OF RAVENWOOD...AND MOVING EAST AT
30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...OSCEOLA...LEON...MOUNT AYR...BEDFORD...
LAMONI...LENOX...GREEN VALLEY LAKE...LAKESIDE CASINO...AVENUE OF THE
SAINTS EVENT CENTER...SUN VALLEY LAKE...LAKE ICARIA...AFTON...
MURRAY...ST. CHARLES...TRURO...MARTENSDALE...ORIENT AND CLEARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4057 9475 4079 9470 4119 9471 4142 9372
4103 9378 4058 9375
TIME...MOT...LOC 1513Z 249DEG 27KT 4111 9464 4079 9452 4045 9473
COGILLocal storm report, May 11, 12:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 5 S OSCEOLA 40.96N 93.77W
05/11/2014 M1.00 INCH CLARKE IA TRAINED SPOTTER
TRAINED SPOTTER MEASURED QUARTER SIZE HAIL
&&
KKOTENBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:14 AM CDT | Special Weather Statement | DMX | Adams, Clarke, Decatur, Madison, Ringgold, Taylor and 1 more | 61 min |
| May 11, 11:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 43 min |
| May 11, 11:57 AM CDT | Tornado Warning | DMX | Clarke, Lucas | 33 min |
| May 11, 12:31 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 44 min |
| May 11, 1:09 PM CDT | Tornado Warning | DMX | Lucas, Monroe, Wayne | 36 min |
| May 11, 1:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe | 61 min |
| May 11, 1:44 PM CDT | Tornado Warning | DMX | Mahaska, Monroe | 31 min |
| May 11, 1:55 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 65 min |
| May 11, 1:59 PM CDT | Tornado Warning | DMX | Mahaska, Wapello | 46 min |
| May 11, 3:24 PM CDT | Special Weather Statement | DMX | Wapello | 36 min |
| May 11, 3:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 32 more | 15 hr |
| May 11, 3:33 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 27 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 62 min |
| May 11, 4:01 PM CDT | Tornado Warning | DMX | Wapello | 44 min |
| May 11, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 33 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.